Alert archive / Alabama / Wind Advisories in 2017
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 5, 2017, 3:25 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 5, 2017, 4:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2017, 3:25 PM CDT (20:25 UTC)
- In effect from
- Apr 5, 2017, 4:00 PM CDT
- Expired
- Apr 6, 2017, 7:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS74 KHUN 052025 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 325 PM CDT Wed Apr 5 2017 ALZ001>010-016-TNZ076-096-097-061200- /O.NEW.KHUN.WI.Y.0003.170405T2100Z-170406T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 325 PM CDT Wed Apr 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect until 7 AM CDT Thursday. * TIMING AND AREAS AFFECTED...All counties in northern Alabama and Southern Middle Tennessee until 7 AM Thursday morning. * WINDS...Southwest winds 20 to 30 mph with gusts to around 40 mph. * IMPACTS...These winds will be able to down smaller trees and affect high-profile vehicles on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph...or gusts of at least 35 mph...are expected across the affected area. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. In addition...ensure all loose outdoor objects remain secure... including patio furniture and trash cans. && $$ 20
2 follow-up statements
339 WWUS74 KHUN 060808 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 308 AM CDT Thu Apr 6 2017 ALZ001>010-016-TNZ076-096-097-070000- /O.EXT.KHUN.WI.Y.0003.000000T0000Z-170407T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 308 AM CDT Thu Apr 6 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...All counties in northern Alabama and Southern Middle Tennessee until 7 PM this evening. * WINDS...Northwest winds around 20 MPH with gusts to around 35 MPH. * IMPACTS...These winds will be able to down smaller trees and affect high-profile vehicles on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph...or gusts of at least 35 mph...are expected across the affected area. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. In addition...ensure all loose outdoor objects remain secure... including patio furniture and trash cans. && $$
951 WWUS74 KHUN 062355 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 655 PM CDT Thu Apr 6 2017 ALZ001>010-016-TNZ076-096-097-070100- /O.EXP.KHUN.WI.Y.0003.000000T0000Z-170407T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 655 PM CDT Thu Apr 6 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... A Wind Advisory that is in effect for the Tennessee Valley will be allowed to expire at 7 PM CDT. Early this evening, west to northwest winds have decreased into the 15 to 25 mph range. Winds should diminish to the 5 to 15 mph range towards midnight. $$ RSB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:39 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 5, 12:39 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 1239 PM CDT Wed Apr 5 2017 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at CDT Wed Apr 5 2017 Latest GOES-16 satellite imagery continues to show the dry slot aloft breaking up cloud cover near and east of I-65. In fact, some locations due to insolation and mixing have allow surface temperatures to climb into the lower to mid 70s in most locations, except our far southeastern counties (temperatures here still in the 60s). This has allowed dewpoints in those areas as well to climb into the 64 to 67 degree range. Models continue to show clouds possibly thinning a bit more through sometime between 1 and 3 pm. This has occurred as far east as western Marshall and Jackson counties in Alabama. Deeper moisture along the dryline is showing up well also in the 7.3 IR window stretching from northwest Mississippi into northeastern Lousiana. Timing this feature puts it in northwestern Alabama around 20Z or 21Z. The second round of development will likely occur ahead of this feature this afternoon. Timing still looks like noon to 3 PM for locations in northwest Alabama, 2 PM to 5 PM for location near and just east of I-65, and 4 PM to 7 PM in northeastern Alabama. All severe threats are still on the table including large hail, damaging winds, and tornadoes. Surface observations continue to show more southerly surface winds east of I-65, which was affected the most from earlier thicker cloud cover and convection. Again, this could enhance the tornado threat later this afternoon with severe thunderstorms. .SHORT TERM...(Tonight through Thursday) Issued at 305 AM CDT Wed Apr 5 2017 Hires guidance is in good agreement that the line of storms will exit NE AL around 00-02z with cooler and drier air quickly moving in. Lows will be able to drop into the middle 40s. Winds are going to remain strong overnight and into Thursday as a tight pressure gradient develops and strong cold advection occurring. As of right now, a Wind Advisory is likely for Thursday and that will be evaluated again in the next couple shifts. As the upper trough pivots and ejects additional energy toward the area, scattered showers will be possible from west to east after midnight tonight and will likely linger for much of the day Thursday. Thursday will feel pretty cool with highs in the middle 50s to lower 60s along with the strong winds. .LONG TERM...(Thursday night through Tuesday) Issued at 251 AM CDT Wed Apr 5 2017 Powerful storm system and associated cold front should be well e of the cntrl TN Valley by the start of the forecast period, with wx conditions continuing to rapidly improve across most of the region. Strong sfc ridge building swd across the Plains states will begin to gradually translate ewd into the SE region Thu night into Fri, while an upper ridge pattern across the wrn states drops into the cntrl Gulf states. This should allow much drier air above H85 to mix sewd into the region going into the weekend period, resulting in mostly clr/sunny skies and overall tranquil wx conditions. Cooler air should also be able to spread into the area from the nw in the wake of the frontal passage prior to the start of the forecast period, as temps look to fall below seasonal trends. Overnight lows Thu night and Fri night look to fall primarily into the mid/upper 30s range for most locations, while afternoon highs both days remain in the 60s. A little bit of a warming trend will then evolve over the second half of the weekend period, as the sfc high shifts ewd into the srn Atlantic Basin and sly flow develops across the region. Morning lows Sun only look to fall into the lower/mid 40s for most areas, while highs rebound into the mid 70s that afternoon. This trend continues into the new work week before the next of rain returns after Mon. The latter half of the global models are hinting at another area of low pressure forming over the nrn Plains states in the Sun/Mon time frame, before traversing ewd into the Great Lakes region on Tue. This sfc low looks to drag another cold front all the way down from the srn Plains/swrn states to points ewd and likewise has the boundary moving through the TN Valley on Tue. With sly flow helping to usher Gulf moisture back into the region, iso/sct showers/tstms certainly look reasonable along/ahead of this next front by the end of the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 12 PM CDT Wed Apr 5 2017 Cigs have risen to VFR conditions over the past few hours at KMSL. There are still some MVFR cigs west of I-65. These should push east of the KHSV terminal by 18Z. Thus started KHSV terminal with VFR cigs. These cigs should continue until 05/19Z at KHSV. Expect MVFR cigs to develop with a developing line of -TSRA between 18Z and 21Z at KMSL. At KHSV this should be between 19Z and 22Z. For now only included VCTS until line begins developing later today. IFR cigs or vsbys could occur with this line, but due to uncertainty left that out for now. VFR cigs should return after this line moves through and continue until 06/07Z at KHSV and 06/03Z at KMSL. Then expect a return to mvfr to ifr cigs/vsbys, as low clouds and light rain pushes into both terminals. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KTW SHORT TERM...LN LONG TERM...09 AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 5, 3:06 AM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 306 AM CDT Wed Apr 5 2017 ALZ001>010-016-TNZ076-096-097-052315- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 306 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Thunderstorms will move north this morning and impact areas mostly east of Huntsville. A few severe storms will be possible with large hail and damaging wind being the greatest threats. A brief tornado is possible but the risk is low. Additional thunderstorms will develop in northwest Alabama early this afternoon and move east and exit northeast Alabama after sunset. These storms pose the highest severe threat with the greatest risk in areas around Huntsville and east. Tornadoes, large hail and damaging wind are all possible with these severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms are possible Monday night into Tuesday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is likely from this morning through the early evening hours.
In the hours before
Local storm report, Apr 5, 11:42 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1142 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM LIGHTNING 2 SSE IDER 34.67N 85.65W
04/05/2017 DEKALB AL PUBLIC
HOUSE BURNED DOWN/TOTAL LOSS AFTER BEING
STRUCK BY LIGHTNING.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:11 AM CDT | Special Weather Statement | HUN | Cullman | 49 min |
| Apr 5, 7:58 AM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 32 min |
| Apr 5, 3:55 PM CDT | Special Weather Statement | HUN | Jackson | 35 min |
| Apr 5, 4:11 PM CDT | Special Weather Statement | HUN | Madison | 34 min |
| Apr 5, 4:27 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 17 min |
| Apr 5, 4:38 PM CDT | Special Weather Statement | HUN | Madison | 37 min |
| Apr 5, 4:57 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 33 min |
| Apr 5, 5:26 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Apr 5, 5:47 PM CDT | Special Weather Statement | HUN | Marshall | 28 min |
| Apr 5, 6:09 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Apr 5, 6:23 PM CDT | Special Weather Statement | HUN | DeKalb | 22 min |
| Apr 5, 6:26 PM CDT | Special Weather Statement | HUN | Jackson | 19 min |
| Apr 5, 6:45 PM CDT | Special Weather Statement | HUN | Jackson | 30 min |
| Apr 5, 6:46 PM CDT | Special Weather Statement | HUN | DeKalb | 14 min |
| Apr 5, 6:48 PM CDT | Special Weather Statement | HUN | DeKalb | 27 min |
| Apr 5, 3:28 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 32 min |
| Apr 5, 3:36 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 24 min |
Nearby
Wind Advisories in Alabama, 2017Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.